Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 3, 2020, 3:30 PM CDT for Greene County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 3, 2020, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
County Greene County, MS
The radar
The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WWUS84 KMOB 032030
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
330 PM CDT Fri Jul 3 2020
MSZ076-032100-
Greene MS-
330 PM CDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GREENE COUNTY UNTIL 400 PM CDT...
At 330 PM CDT, the strong thunderstorm was located near Leakesville,
moving west at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3127 8874 3130 8848 3118 8843 3112 8843
3101 8864
TIME...MOT...LOC 2030Z 071DEG 6KT 3119 8853
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 12:11 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 3, 12:11 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1211 PM CDT Fri Jul 3 2020 .NEAR TERM /Now Through Saturday/...A weak upper trof over the north central Gulf coast, which extends to a western Atlantic upper trof, evolves into a broad upper low on Saturday as the western Atlantic upper trof weakens. A weak surface trof which currently extends across the northeastern Gulf to the northern Florida peninsula shifts northward into the forecast area this afternoon, aided by a weak sea breeze. The weak surface trof drifts southward to be oriented near the coast overnight then returns inland again on Saturday. Elevated deep layer moisture over the area with precipitable water values of 1.7-2.1 inches increases further through Saturday to range from 2.1-2.25 inches. MLCAPE values today will be up to 1500-2000 J/kg with similar values expected for Saturday. A comparison of model soundings for this afternoon and Saturday afternoon show that more moisture will likely be available in the 900-750 mb layer (albeit with some uncertainty) indicating a more favorable convective environment on Saturday. Wet bulb zero values will be near 12 kft today then are expected to trend higher to near 14 kft on Saturday. 0-6 km bulk shear will be very low and mainly 10 knots or less. The weak surface trof, daytime heating and shortwaves moving through the weak upper trof pattern will support scattered to possibly numerous showers and storms this afternoon. Have updated to adjust pops based on the latest Convection Allowing Models (CAMS) which favor the best coverage of convection over portions of the western Florida panhandle and south central Alabama this afternoon, and also made other minor adjustments. The pattern looks similar for Saturday with shortwaves rotating within the broad upper low which when combined with the expected more favorable convective environment will support likely to categorical pops. Precipitation loading combined with drier air aloft, centered near 600 mb, will support the potential for stronger storms today, and cannot rule out a marginally severe storm. Model soundings look decidedly more moist overall on Saturday so precipitation loading looks to be the sole potential initiating mechanism for stronger storms, but severe storm development is not expected. Highs today range from the lower 90s inland to around 90 at the coast, then highs on Saturday will be moderated by the expected increased coverage of convection and be mostly in the upper 80s. Heat index values will be 95 to 104 today and Saturday. Lows tonight range from the lower 70s inland to the mid/upper 70s at the coast. A moderate risk of rip currents is expected through Saturday. /29 && .AVIATION... 18Z issuance...Scattered to numerous showers and storms are expected to develop over the area today then linger into the evening hours, with the higher coverage expected mainly over portions of south central Alabama and the western Florida panhandle. Scattered to numerous showers and storms redevelop over the area Saturday morning, with the higher coverage expected over portions of the coastal counties. Light and predominately northerly winds are expected today over interior areas while a southerly flow at 5 to 10 knots develops over the southern portion of the area. Light and variable winds follow for tonight which continue into Saturday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 3, 3:22 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
322 PM CDT Fri Jul 3 2020
ALZ057-058-032045-
Butler AL-Crenshaw AL-
322 PM CDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHWESTERN CRENSHAW COUNTIES UNTIL 345 PM
CDT...
At 322 PM CDT, the strong thunderstorm was located 5 miles southwest
of Highland Home, or 12 miles southeast of Fort Deposit, moving west
at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3184 8627 3172 8653 3196 8662 3196 8641
3201 8641 3202 8633
TIME...MOT...LOC 2022Z 071DEG 6KT 3191 8639Special weather statement, Jul 3, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
330 PM CDT Fri Jul 3 2020
MSZ076-032100-
Greene MS-
330 PM CDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GREENE COUNTY UNTIL 400 PM CDT...
At 330 PM CDT, the strong thunderstorm was located near Leakesville,
moving west at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3127 8874 3130 8848 3118 8843 3112 8843
3101 8864
TIME...MOT...LOC 2030Z 071DEG 6KT 3119 8853The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:22 PM CDT | Special Weather Statement | MOB | Crenshaw | 23 min |
| Jul 3, 4:17 PM CDT | Special Weather Statement | MOB | Crenshaw | 43 min |
| Jul 3, 5:19 PM CDT | Special Weather Statement | MOB | Covington | 26 min |
| Jul 3, 5:35 PM CDT | Special Weather Statement | MOB | Baldwin | 25 min |
| Jul 3, 5:37 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 3, 5:45 PM CDT | Special Weather Statement | MOB | Conecuh | 30 min |
| Jul 3, 5:59 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 46 min |
| Jul 3, 6:02 PM CDT | Special Weather Statement | MOB | Marengo | 43 min |
| Jul 3, 6:08 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington | 112 min |
| Jul 3, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 46 min |
| Jul 3, 6:22 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Escambia | 113 min |
| Jul 3, 6:34 PM CDT | Special Weather Statement | MOB | Monroe | 56 min |
| Jul 3, 6:35 PM CDT | Special Weather Statement | MOB | Baldwin | 55 min |
| Jul 3, 6:37 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 38 min |
| Jul 3, 6:40 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Jul 3, 6:49 PM CDT | Special Weather Statement | MOB | Monroe | 41 min |
| Jul 3, 4:07 PM CDT | Special Weather Statement | MOB | Santa Rosa | 38 min |
| Jul 3, 4:26 PM CDT | Special Weather Statement | MOB | Escambia | 34 min |
| Jul 3, 4:48 PM CDT | Special Weather Statement | MOB | George | 27 min |
| Jul 3, 5:14 PM CDT | Special Weather Statement | MOB | George | 31 min |
| Jul 3, 6:19 PM CDT | Special Weather Statement | MOB | George | 41 min |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.